Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 6, NWS Corpus Christi, TX

January 20, 2011

NWS Corpus Christi, TX issued this small craft advisory at Jan 20, 2011, 4:12 AM CST. It took effect at Jan 20, 2011, 3:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 4:12 AM CST (10:12 UTC)
In effect from
Jan 20, 2011, 3:00 PM CST
Expired
Jan 21, 2011, 11:00 AM CST
In force
20 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 11:44 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Jan 19, 11:44 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 PM CST WED JAN 19 2011

.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 06Z TAFS.

&&

.AVIATION...LOW VFR STRATOCU ACROSS THE EASTERN HALF OF THE CWA IS
EXPECTED TO SLOWLY BUILD DOWN AS THE LLJ WEAKENS AND WINDS ALOFT
SHIFT TO THE SOUTHWEST. STILL EXPECT LIFR TO VLIFR CIGS WITH
MVFR/IFR VIS BEGINNING RIGHT AROUND 12Z. WINDS ARE EXPECTED TO BE
LIGHT THROUGH MID MORNING AHEAD OF A STRONG COLD FRONT AND CIGS
MAY STAY LIFR OR IFR THROUGH 16-18Z. THE STRONG COLD FRONT IS
EXPECTED TO PASS THROUGH KLRD AROUND 16Z AND THROUGH THE EASTERN
TAF SITES BETWEEN 17Z AND 19Z. MOISTURE IS VERY LIMITED ABOVE
900MB SO DO NOT EXPECT ANY RAINFALL WITH THE FRONT. WINDS WILL BE
STRONG OUT OF THE NORTH BEHIND THE FRONT WITH GUSTS TO 30-35
KNOTS. WINDS WILL SLOWLY DIMINISH AFTER SUNSET THROUGH THE END OF
THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1001 PM CST WED JAN 19 2011/

DISCUSSION...VFR TO HIGH MVFR STRATUS DECK DEVELOPING ACROSS THE
COASTAL PLAINS THIS EVENING IN CONJUNCTION WITH A 25-30 KT LLJ.
AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP AS DEWPOINTS CONTINUE
TO INCREASE AHEAD OF THE NEXT STRONG COLD FRONT THAT WILL MOVE
THROUGH THE REGION ON THURSDAY. TEMPERATURES ACROSS THE EAST WILL
LIKELY STAY STEADY OR EVEN RISE OVERNIGHT. PUT AREAS OF SEA FOG IN
THE FORECAST FOR THE BAYS AND NEARSHORE WATERS FOR THURSDAY
MORNING UNTIL THE FRONT PASSES THROUGH. WINDS ARE EXPECTED TO
WEAKEN AHEAD OF THE FRONT AND DEWPOINTS HAVE RISEN INTO THE LOWER
60S OVER WATER TEMPERATURES IN THE MID 50S. DYNAMICS ARE PRETTY
GOOD WITH THE FRONT...HOWEVER MOISTURE IS LACKING ABOVE 900MB...SO
DO NOT EXPECT MUCH IF ANY RAINFALL. INCREASED WINDS TO MATCH UP
MORE WITH THE NAM FOR THURSDAY AFTERNOON BEHIND THE COLD FRONT. IT
WILL BE BREEZY AND IT APPEARS THAT WINDS MAY GET NEAR WIND
ADVISORY CRITERIA...AS BUFKIT SOUNDINGS SHOW WINDS GUSTING TO
AROUND 35 KNOTS WITH THE MOMENTUM TRANSFER. HOWEVER...IT WILL BE
RELATIVELY STABLE BEHIND THE FRONT...ESPECIALLY ALONG THE
COAST...SO ALL OF THE THIS MAY NOT BE REALIZED. STRONG OFFSHORE
WINDS ARE ALSO EXPECTED OVER THE GULF WATERS...AND GUSTS TO GALE
FORCE ARE POSSIBLE.

PREV DISCUSSION... /ISSUED 630 PM CST WED JAN 19 2011/

DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

AVIATION...ANOTHER POOR AVIATION WX NIGHT ON TAP FOR TONIGHT.
MOISTURE WILL STREAM NORTH OFF THE GULF A SRLY LOW LEVEL FLOW
INCREASES. INCREASE IN DEWPOINTS SHOWN BY THE MODELS SUGGEST
LOW STRATUS WILL DEVELOP BY MIDNIGHT IN ALL BUT THE FAR WEST. A
30-35 KT SRLY LOW LEVEL JET AROUND 2000 FT AGL W/ SW FLOW ABOVE
THAT WILL HELP KEEP THE STRATUS AT MVFR LEVELS INITIALLY...HOWEVER
LATE IN THE NIGHT THE WINDS WILL BEGIN TO WEAKEN IN ADVANCE OF THE
NEXT COLD FRONT AND THIS WILL ALLOW THE STRATUS TO BUILD DOWN
LIKELY REACHING LIFR LEVELS BETWEEN 9Z AND 12Z IN MOST AREAS. THERE
IS A CHANCE FOR STRATUS TO BUILD ALL THE WAY TO THE SFC LEADING TO
DENSE FOG AND 100 FT CIGS...HOWEVER WHETHER WINDS WEAKEN ENOUGH TO
ALLOW THIS IS DIFFICULT TO SAY FOR CERTAIN AND FOR NOW WILL ONLY
SHOW THIS HAPPENING IN ALI WHERE CONDITIONS WILL BE MOST
FAVORABLE AROUND SUNRISE. DEWPOINTS REACHING THE 60S AND SSTS IN
THE MID 50S ALSO SUGGESTS POTENTIAL FOR SEA FOG...ESP BETWEEN 12Z
AND 18Z IN ADVANCE OF THE FRONT. GIVEN THIS AND A VERY STABLE MOIST
LAYER BELOW A STRONG INVERSION...EXPECT THE LIFR CONDITIONS WILL
PERSIST THROUGH NOON...NOT IMPROVING UNTIL AFTER 18Z WHEN A STRONG
COLD FRONT PUSHES THROUGH THE REGION AND LEADS TO CIGS RISING TO
MVFR LEVELS. STRONG NRLY GUSTS OF 30-35 KTS ARE POSSIBLE BEHIND
THE FRONT IN THE AFTN. THE COLD/DRY AIR WILL INCREASE IN DEPTH AND
SHOULD PROVIDE VFR CONDITIONS JUST BEYOND THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 302 PM CST WED JAN 19 2011/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SURFACE RIDGE AXIS
NOW EAST OF THE AREA...TURNING FLOW BACK OFF THE GULF WITH
INCREASING MOISTURE AND CLOUDS. MAIN SHORT TERM FOCUS IS ON THE
NEXT IN THE PARADE OF COLD FRONTS TO PUSH THROUGH SOUTH TEXAS
AROUND MIDDAY THURSDAY. MOISTURE DOES NOT APPEAR TO BE ABLE TO
BUILD FAST ENOUGH TO PRODUCE PRECIP OUT AHEAD OF THE FRONT EXCEPT
FOR ISOLATED SPRINKLES OR LIGHT SHOWERS OVER THE FAR NORTHEAST
CWA.

UNLIKE THE LAST FRONT...THIS ONE HAS ARCTIC AIR BEHIND
IT...STUNTING HIGH TEMPERATURES ON THURSDAY AND ALLOWING FOR VERY
COOL TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES
MAY GET TO AROUND THE FREEZING MARK IN TYPICALLY COOL PARTS OF THE
NORTHERN TIER OF COUNTIES...BUT A WIDESPREAD HARD FREEZE APPEARS
UNLIKELY.

WINDS WILL PICK UP AFTER THE FRONTAL PASSAGE THURSDAY
AFTERNOON...ESPECIALLY OVER THE WATER WHERE WINDS AND WAVES WILL
BUILD QUICKLY AND REMAIN HIGH THROUGH THURSDAY NIGHT. SOME
ELEVATED FIRE DANGER EXISTS THURSDAY AFTERNOON...BUT IT LOOKS AS
THOUGH RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITERIA WHILE
WIND SPEEDS ARE ELEVATED.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...EFFECTS OF HIGH PRESSURE AND
ASSOCIATED SUBSIDENCE WILL ALLOW FOR MOSTLY SUNNY SKIES BUT BELOW
NORMAL TEMPERATURES FOR FRIDAY. LOCATIONS ACROSS THE EASTERN COASTAL
PLAINS MAY STRUGGLE TO REACH THE LOWER 50S WHILE WESTERN AREAS OF
THE BRUSH COUNTRY WILL WARM TO AROUND 60 DEGREES. HIGH PRESSURE
PULLS AWAY OVER THE WEEKEND ALLOWING FOR RETURN FLOW OF
MOISTURE FROM GULF OF MEXICO AND NEAR SEASONABLE TEMPERATURES.
ISENTROPIC LIFT PROG TO BECOME SUFFICIENT ENOUGH FOR -RA SHOWERS
SUNDAY AFTERNOON AHEAD OF ANOTHER COLD FRONT WHICH IS SLATED TO MOVE
THROUGH S TEXAS SUNDAY NIGHT. DYNAMIC FORCING ALONG COLD FRONT WILL
LEAD TO ADDITIONAL CHANCES OF SHOWERS ACROSS PRIMARILY COASTAL
PLAINS SUNDAY NIGHT. LONG RANGE MODELS ARE IN BETTER AGREEMENT WITH
TIMING AND STRENGTH OF FRONT SO CONFIDENCE IS HIGHER TODAY THAN
PREVIOUS SHIFTS. HIGH PRESSURE PROG TO BUILD INTO AREA AFTER SUNDAY
NIGHT FROPA ALLOWING FOR PARTLY TO MOSTLY SUNNY SKIES FOR THE FIRST
HALF OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    56  68  37  53  36  /  10  20  10   0   0
VICTORIA          55  63  32  54  31  /  10  20  10   0   0
LAREDO            57  69  37  61  40  /  10  10   0   0   0
ALICE             56  66  35  56  34  /  10  10   0   0   0
ROCKPORT          55  66  38  49  37  /  10  20  10   0   0
COTULLA           50  62  31  59  32  /  10  10   0   0   0
KINGSVILLE        55  68  36  56  35  /  10  20   0   0   0
NAVY CORPUS       57  68  42  52  40  /  10  20  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

AK/84...SHORT TERM
AK/84...LONG TERM
Hazardous weather outlook, Jan 19, 4:30 AM CST, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
430 AM CST WED JAN 19 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
430 AM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG ACROSS SOUTH TEXAS MAY REDUCE VISIBILITIES TO LESS THAN A
MILE WITH A FEW LOCATIONS LESS THAN 1/4 OF A MILE LATE TONIGHT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DENSE FOG RESTRICTING VISIBILITIES TO ONE-QUARTER OF A MILE OR LESS
WILL BE POSSIBLE ACROSS SOUTH TEXAS AND PORTIONS OF THE ADJACENT
WATERS ON THURSDAY MORNING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY AND FRIDAY
BEHIND A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE COASTAL
WATERS BY THURSDAY AFTERNOON AND EVENING.

SMALL CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED ON MONDAY AS
ANOTHER COLD FRONT MOVES THROUGH THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:58 AM CSTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio11 hr
Jan 20, 7:34 AM CSTMarine Dense Fog AdvisoryCRP6 hr
Jan 20, 7:39 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 7 more3 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.